Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 334, NWS Jackson, MS

August 11, 2014Franklin Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Aug 11, 2014, 2:46 PM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2014, 2:46 PM CDT (19:46 UTC)
Expired
Aug 11, 2014, 3:45 PM CDT
In force
59 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin Parish, LA, Richland Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 164 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WUUS54 KJAN 111946
SVRJAN
LAC041-083-112045-
/O.NEW.KJAN.SV.W.0334.140811T1946Z-140811T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT MON AUG 11 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  RICHLAND PARISH IN NORTHEAST LOUISIANA...

* UNTIL 345 PM CDT

* AT 246 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTO...AND
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARCHIBALD AROUND 300 PM CDT.
  MANGHAM AROUND 305 PM CDT.
  CROWVILLE AROUND 330 PM CDT.
  BAKERS AROUND 335 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BASKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3250 9192 3250 9148 3236 9146 3236 9150
      3233 9148 3230 9153 3225 9152 3225 9156
      3224 9152 3221 9155 3220 9153 3200 9161
      3203 9191 3208 9193 3210 9188 3216 9190
      3217 9199 3220 9201 3227 9200 3228 9204
TIME...MOT...LOC 1946Z 285DEG 22KT 3235 9189

HAIL...0.75IN
WIND...60MPH

$$

DC
2 follow-up statements
069 
WWUS54 KJAN 112013
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT MON AUG 11 2014

LAC041-083-112045-
/O.CON.KJAN.SV.W.0334.000000T0000Z-140811T2045Z/
RICHLAND LA-FRANKLIN LA-
313 PM CDT MON AUG 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FRANKLIN AND
SOUTHERN RICHLAND PARISHES UNTIL 345 PM CDT...

AT 313 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANGHAM...AND
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROWVILLE AND BAKERS AROUND 345 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BASKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3250 9180 3250 9148 3243 9147 3243 9149
      3236 9146 3236 9150 3233 9148 3230 9153
      3225 9153 3225 9156 3220 9153 3200 9161
      3203 9191 3208 9193 3210 9188 3216 9190
      3217 9199
TIME...MOT...LOC 2013Z 286DEG 16KT 3232 9176

HAIL...0.75IN
WIND...60MPH

$$

DC
575 
WWUS54 KJAN 112029
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT MON AUG 11 2014

LAC083-112039-
/O.CAN.KJAN.SV.W.0334.000000T0000Z-140811T2045Z/
RICHLAND LA-
329 PM CDT MON AUG 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RICHLAND PARISH IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3210 9188 3213 9190 3216 9189 3218 9183
      3222 9182 3225 9177 3231 9176 3228 9153
      3226 9153 3225 9156 3221 9155 3220 9153
      3200 9162 3203 9191 3207 9193
TIME...MOT...LOC 2029Z 288DEG 20KT 3204 9173

$$

LAC041-112045-
/O.CON.KJAN.SV.W.0334.000000T0000Z-140811T2045Z/
FRANKLIN LA-
329 PM CDT MON AUG 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FRANKLIN PARISH UNTIL 345 PM CDT...

AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JIGGER...AND
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
FRANKLIN PARISH...INCLUDING THE FOLLOWING LOCATIONS...GILBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3210 9188 3213 9190 3216 9189 3218 9183
      3222 9182 3225 9177 3231 9176 3228 9153
      3226 9153 3225 9156 3221 9155 3220 9153
      3200 9162 3203 9191 3207 9193
TIME...MOT...LOC 2029Z 288DEG 20KT 3204 9173

HAIL...<.75IN
WIND...60MPH

$$

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:29 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Aug 11, 10:29 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CDT MON AUG 11 2014

.UPDATE...

JUST ANOTHER QUICK UPDATE FOR THIS MORNING. INCREASED POPS FOR THE
MORNING HOURS AGAIN...THIS TIME THROUGHOUT THE CWA. REDUCED THE
HIGHS A COUPLE DEGREES THROUGHOUT THE CWA AS WELL. TOOK OUT THE
LIMITED HEAT RISK IN THE HWO TOO. TEMPS WILL NOT BE AS HIGH TODAY
AND WITH THE CLOUD COVER AROUND HEAT INDICES MAY APPROACH 100 BUT
WILL NOT BE A RISK FACTOR TODAY. THE SURFACE FRONT IS KNOCKING ON OUR
DOOR NOW AND THE ASSOCIATED NORTHERLY WINDS WILL HELP KEEP TEMPS DOWN
JUST A TAD TOO. HOWEVER...STILL EXPECTING SOME STRONG/SEVERE STORMS
TO DEVELOP THIS AFTERNOON. THE MAIN RISK WILL CONTINUE TO BE HEAVY
DOWNPOURS/FLASH FLOODING AND WIND GUSTS. /10/

&&

.AVIATION...
TSRA CLUSTER MOVING ACROSS HWY 82 CORRIDOR IMPACTING KGLH/KGWO AND
SOON TO BE KGTR. LIFR/IFR CONDS HAVE BEEN OBSERVED WITH THE +TSRA.
CLUSTER SHOULD SLOWLY EXPAND THROUGH LATE MORNING THROUGH AFTN ACROSS
REGION LIKELY IMPACTING EACH SITE THROUGH AFTN AND EARLY EVENING.
WILL TIME IN AND OUT DIRECT IMPACT MVFR TO LIFR DROPS. SURFACE WINDS
WILL BE W/WNW AT 10 KT OR LESS OUTSIDE OF STORMS BUT COULD GUST TO
30-40 KT INVOF STORMS WITH TOPS NEAR 35-45 KFT. ACTIVITY WILL WANE BY
MID TO LATE EVENING AND SURFACE WINDS BECOME MORE NORTHERLY BEHIND
WEAK COLD FRONT. /ALLEN/

&&

.PREV DISCUSSION... /ISSUED 747 AM CDT MON AUG 11 2014/

UPDATE...INCREASED POPS SUBSTANTIALLY ALONG THE HIGHWAY 82 CORRIDOR
GIVEN LATEST RADAR TRENDS. HAVE ALSO REDUCE HOURLY TEMPS AND OVERALL
MAX HIGHS FOR THE SAME REGION.

DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS WITH HIGH RAINFALL
RATES OF 2-3 INCHES PER HOURS ARE TRAINING OVER THE MS DELTA. THIS
ACTIVITY WILL CONTINUE ACROSS THE HWY 82 CORRIDOR THROUGH THE MORNING
HOURS AS INSTABILITY AND DEEP MOISTURE COMBINES WITH A MORE
CONCENTRATED SHORTWAVE TROUGH LOCATED OVER THE OZARKS. WILL CONTINUE
TO MONITOR FOR FLASH FLOODING RISK WITH THIS ACTIVITY. THE COMBINATION
OF LIFT AND SUPPORTING THERMO ENVIRONMENT WILL AID MORE DEVELOPMENT
THROUGH THE DAY WITH SOME TSTORMS BEING STRONG TO SEVERE. SEE
PREVIOUS DISCUSSION FOR MORE DETAILS.

TEXT AND GRAPHIC UPDATES WILL BE OUT SHORTLY. /ALLEN/

PREV DISCUSSION... /ISSUED 348 AM CDT MON AUG 11 2014/

SHORT TERM...MAIN FOCUS TODAY WILL AGAIN BE ON THE HEAT/HUMIDITY AS
WELL AS MORE AFTERNOON STORMS...SOME OF WHICH MAY BECOME SEVERE.
DESPITE HAVING A GOOD PORTION OF THE AREA WORKED OVER BY STORMS
YESTERDAY...THE ATMOSPHERE IS SETUP TO RELOAD AND ONCE AGAIN
DESTABILIZE. THERE CONTINUES TO BE A SUBTLE SFC BOUNDARY ACROSS THE
AREA THAT HAS BEEN LEFTOVER BY STORMS THE LAST TWO DAYS. THIS
FEATURE IS GENERALLY SITUATED FROM SE MS AND EXTENDS UP TOWARD THE
ARKLATEX. WHAT IS DIFFERENT THIS MORNING IS THAT THERE EXISTS
ANOTHER BOUNDARY...THE ACTUAL SFC FRONT...AND IT EXTENDS FROM W-E
ACROSS N OK/AR. E OK AND W AR IS WHERE THESE FEATURES MEET AND IS
THE SOURCE REGION FOR OUR LOW LEVEL MOISTURE RECOVERY. A SOLID 350K
850MB THETA E AXIS ORIGINATES HERE AND IS PROGGED TO EXPAND
EASTWARD INTO THE CWA TODAY AHEAD OF THE SFC FRONT. THERE ALSO
EXISTS A DECENT LOW LEVEL THERMAL AXIS WITHIN THE I-20 CORRIDOR TO
OUR WEST. THE COMBINATION OF THE ABOVE FEATURES WILL PROMOTE SFC
TEMPS WARMING TO 93-95 AND SFC DEWPTS HOLDING AROUND 72-75. THIS
WILL RESULT IN HI'S OF 100-105 FROM MIDDAY INTO THE AFTERNOON BEFORE
STORMS KNOCK TEMPS DOWN. ADDITIONALLY...SUCH CONDITIONS WILL SUPPORT
HIGH INSTABILITY AS SLIGHTLY STEEPER LAPSE RATES LOOK TO SPREAD OVER
SOME OF THE CWA. EXPECTATIONS ARE FOR SBCAPE TO NEAR 3500 J/KG. OF
NOTE IS A WELL DEFINED S/WV MOVING ACROSS OK WHICH IS ACTING ON OUR
MOISTURE SOURCE REGION AND FIRING CONVECTION THIS AM. IT APPEARS
MOST OF THE INGREDIENTS WILL COME TOGETHER BY AFTERNOON FOR STORMS
TO FIRE AND EVOLVE E/SE INTO EARLY EVENING. WITH WILL OCCUR AHEAD OF
THE SFC FRONT AND IN TANDEM WITH THE MIDLEVEL WAVE. GUIDANCE
INDICATES THAT NEAR 20KTS OF 0-6KM SHEAR WILL EXIST BY LATER IN THE
DAY WHICH SHOULD HELP TO ORGANIZED UPDRAFTS INTO MULTI-CELL
CLUSTERS. DUE TO A FAVORABLE THERMO ENVIRONMENT DEVELOPING BY THIS
TIME...EXPECT A DECENT ROUND OF STRONG/SVR STORMS BETWEEN 3-9PM WITH
DAMAGING WINDS THE MAIN THREAT. HIGH MOISTURE CONTENT (2.0 TO 2.2 IN
PWS) TO THE AIRMASS WILL ALSO SUPPORT LOCALLY HEAVY RAINFALL.

OVERNIGHT...DRIER MID LEVEL AIR ASSOCIATED WITH THE ABOVE MENTIONED
S/WV WILL STEADILY SPREAD SOUTHWARD LATE TONIGHT AND INTO TUE. THIS
WILL BEGIN LIMITING PRECIP POTENTIAL FROM N TO S DURING THIS TIME AS
AN AIRMASS CHARACTERIZED BY PWS 1.5 IN OR LESS SPREADS ACROSS THE
CWA ON TUE INTO TUE NIGHT. RAIN CHANCES ON TUE WILL MAINLY BE DURING
THE FIRST HALF OF THE PERIOD WITH LOWERING CHANCES BY LATER
AFTERNOON/EVE.

AS FOR FORECAST HAZARDS...WILL CONTINUE THE MENTION OF LIMITED HEAT
STRESS AS HI'S WILL PEAK BETWEEN 100-105 TODAY. THIS WILL BE THE
LAST DAY TO CARRY THIS. WILL ALSO CONTINUE TO HIGHLIGHT THE THREAT
FOR STRONG/SVR STORMS IN THE GRAPHICS AND HWO. /CME/

LONG TERM...WEDNESDAY THROUGH SUNDAY...GFS/ECMWF IN AGREEMENT FROM
THE BEGINNING OF THIS PERIOD THROUGH FRIDAY AS SURFACE COLD FRONT
WILL HAVE BECOME STATIONARY ALONG THE GULF COAST AND DEEP LEVEL DRY
NORTHWESTERLY FLOW PREVAILS OVER THE AREA. WHILE WEDNESDAY AND TO
SOME EXTENT THURSDAY WILL BE LIMITED COOL AIR ADVECTION DAYS...FRIDAY
SHOULD SEE A 30 DEGREE DIURNAL RANGE AS THE AUGUST SUN WORKS ON THE
DRY AIR TO BOOST MAX TEMPS INTO THE MID 90S AFTER STARTING IN THE MID
60S.

MOVING INTO THE WEEKEND...THE MODELS BEGIN TO DIVERGE. WHILE THEY
BOTH AGREE THAT THE OLD FRONTAL BOUNDARY WILL BEGIN BACKING UP FROM
THE SOUTHWEST BY SATURDAY AFTERNOON...THEY DIFFER ON THE HANDLING OF
THE MID LEVEL WAVE TOPPING THE LARGE RIDGE OVER THE WEST. THE ECMWF
WANTS TO KEEP THE WAVE WEEK AND MOVE THE WAVE EAST AS RIDGING TAKES
PLACE TO THE SOUTH. THE GFS DROPS THE WAVE SOUTHEAST IN THE
NORTHWEST FLOW AS A GENERAL TROFFINESS REMAINS OVER THE EASTERN
STATES. GFS SOLUTION LOOKS MORE BELIEVABLE GIVEN THE TENDENCY FOR
TROFFINESS OVER THE EASTERN STATES THIS SUMMER. THIS ALL BOILS DOWN
TO INCREASED CONVECTIVE POSSIBILITIES WHICH HAS ALSO BEEN THE NORM
FOR THIS SUMMER./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  72  92  68 /  55  48  21  11
MERIDIAN      91  72  92  67 /  58  50  26  12
VICKSBURG     92  71  92  63 /  57  45  16   9
HATTIESBURG   93  74  95  72 /  50  47  39  16
NATCHEZ       91  73  90  69 /  48  37  29   9
GREENVILLE    87  71  90  65 /  84  19   7   5
GREENWOOD     87  71  91  64 /  84  22   9   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 11, 2:21 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT MON AUG 11 2014

ARZ074-075-LAZ007>009-016-MSZ018-019-025>052-055>058-065-066-
121930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-MADISON LA-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-
JASPER-CLARKE-COVINGTON-JONES-
221 PM CDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ015-023>026-MSZ053-054-059>064-072>074-121930-
RICHLAND-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
MARION-LAMAR-FORREST-
221 PM CDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS AND FLASH FLOODING
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH THIS EVENING

THERE IS A LIMITED THREAT FOR SOME STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON INTO THE EARLY EVENING. THE PRIMARY THREAT WILL BE
WIND GUSTS OF 40 TO 60 MPH AND HEAVY RAINFALL POSSIBLY LEADING TO
LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

ALLEN

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 11, 1:01 PM CDT, 1 hour 45 minutes before
LAZ023-025-026-MSZ053-059-060-111845-
ADAMS MS-JEFFERSON MS-CLAIBORNE MS-TENSAS LA-FRANKLIN LA-CONCORDIA LA-
101 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT MON AUG 11 2014

...LINE OF STRONG STORMS MOVING INTO SOUTHWESTERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM HERMANVILLE TO 4 MILES EAST OF COOTER POINT AT
101 PM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN CLAIBORNE...JEFFERSON AND NORTH CENTRAL ADAMS
COUNTIES...AND EXTREME NORTHEASTERN CONCORDIA...SOUTHEASTERN FRANKLIN
AND SOUTHERN TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3201 9158 3202 9079 3189 9071 3185 9071
      3183 9073 3166 9073 3165 9135
TIME...MOT...LOC 1800Z 332DEG 26KT 3193 9085 3192 9142

DC
Special weather statement, Aug 11, 1:41 PM CDT, 1 hour 5 minutes before
MSZ052-056-058-066-111925-
SMITH MS-LAUDERDALE MS-JONES MS-CLARKE MS-
141 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT MON AUG 11 2014

...STRONG STORMS MOVING INTO PORTIONS OF SOUTHEASTERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 4 MILES SOUTHWEST OF
ALAMUCHA TO 10 MILES WEST OF LAUREL AT 141 PM CDT...MOVING SOUTHEAST
AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE...JONES...SOUTHEASTERN LAUDERDALE AND EXTREME
SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3189 8847 3185 8863 3182 8894 3145 8894
      3143 8896 3143 8906 3166 8940 3175 8940
      3182 8932 3180 8931 3183 8891 3213 8891
      3243 8851 3236 8841
TIME...MOT...LOC 1841Z 309DEG 23KT 3231 8851 3171 8930

BYB
Special weather statement, Aug 11, 1:44 PM CDT, 1 hour 2 minutes before
MSZ062-063-111935-
LINCOLN MS-LAWRENCE MS-
144 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON AUG 11 2014

...STRONG STORMS PUSHING SOUTH INTO PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 11 MILES EAST OF
WANILLA TO 7 MILES NORTH OF CASEYVILLE AT 144 PM CDT...MOVING SOUTH
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LAWRENCE AND LINCOLN COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3147 9063 3161 9063 3161 9067 3169 9069
      3170 9041 3169 9041 3169 9038 3170 9037
      3170 9026 3171 9025 3175 9014 3176 8998
      3140 8996
TIME...MOT...LOC 1844Z 346DEG 14KT 3169 8995 3176 9061

BYB
Special weather statement, Aug 11, 1:44 PM CDT, 1 hour 2 minutes before
LAZ025-026-MSZ053-054-059>061-111945-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-COPIAH MS-CLAIBORNE MS-TENSAS LA-
CONCORDIA LA-
144 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON AUG 11 2014

...LINE OF STRONG STORMS MOVING THROUGH SOUTHWESTERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 45 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF ALLEN TO 6 MILES NORTHEAST OF
CLAYTON AT 144 PM CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTHEASTERN CLAIBORNE...SOUTHWESTERN COPIAH...
NORTHERN FRANKLIN...JEFFERSON AND NORTHERN ADAMS COUNTIES...AND
NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3176 9159 3172 9156 3173 9153 3179 9158
      3186 9157 3187 9158 3189 9157 3179 9056
      3170 9056 3169 9073 3161 9074 3161 9063
      3142 9064 3150 9160
TIME...MOT...LOC 1844Z 359DEG 13KT 3168 9066 3178 9149

DC
Special weather statement, Aug 11, 2:18 PM CDT, 28 minutes before
MSZ072>074-112035-
MARION MS-LAMAR MS-FORREST MS-
218 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT MON AUG 11 2014

...STRONG THUNDERSTORMS PUSHING SOUTH TOWARD THE HIGHWAY 98 CORRIDOR
IN SOUTHEASTERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 45 MPH WIND GUSTS WAS LOCATED FROM 20 MILES NORTHEAST OF
MACEDONIA TO 4 MILES NORTHWEST OF GOSS AT 218 PM CDT...MOVING
SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN FORREST...LAMAR AND MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3101 8951 3099 8975 3139 9003 3139 8982
      3143 8982 3144 8914 3103 8914 3097 8935
      3100 8935 3100 8941 3097 8943 3097 8947
TIME...MOT...LOC 1918Z 329DEG 20KT 3163 8899 3140 8992

BYB
Special weather statement, Aug 11, 2:36 PM CDT, 10 minutes before
LAZ015-023-112035-
RICHLAND LA-FRANKLIN LA-
236 PM CDT MON AUG 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT MON AUG 11 2014

...STRONG THUNDERSTORM ADVANCING TOWARD RICHLAND AND FRANKLIN
PARISHES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 5 MILES NORTHWEST OF BUCKNER AT
235 PM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3238 9201 3242 9198 3222 9152 3220 9154
      3220 9149 3210 9151 3209 9149 3207 9149
      3194 9157 3215 9191 3216 9190 3221 9200
      3227 9200 3229 9204
TIME...MOT...LOC 1935Z 301DEG 23KT 3233 9201

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:22 PM CDTSpecial Weather StatementJANTensas43 min
Aug 11, 1:01 PM CDTSpecial Weather StatementJANTensas44 min
Aug 11, 2:36 PM CDTSpecial Weather StatementJANFranklin59 min
Aug 11, 2:54 PM CDTFlash Flood WarningJANCatahoula, Franklin, Richland, Tensas3 hr
Aug 11, 3:11 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin64 min
Aug 11, 4:06 PM CDTFlash Flood WarningJANConcordia114 min
Aug 11, 4:27 PM CDTSpecial Weather StatementJANConcordia43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.